Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 55, NWS Fort Worth, TX

May 18, 2021Anderson County, Freestone County, Leon County, Texas

NWS Fort Worth, TX issued this river flood warning at May 18, 2021, 8:36 AM CDT for Anderson County, Freestone County, Leon County, Texas. It took effect at May 19, 2021, 1:00 PM CDT. It was in force for 20 days.

The area

The outline as issued.

The facts

Issued
May 18, 2021, 8:36 AM CDT (13:36 UTC)
In effect from
May 19, 2021, 1:00 PM CDT
Expired
Jun 8, 2021, 8:36 AM CDT
In force
20 days
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Moderate

Counties Anderson County, TX, Freestone County, TX, Leon County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 177 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trinity River near Long Lake (Oakwood) (LOLT2). The gauge peaked at 39.47 ft at Jun 1, 2021, 8:00 PM CDT.

actionminormoderate30354005/1805/1905/2005/2105/2205/2305/2405/2505/2605/2705/2805/2905/3005/3106/0106/0206/0306/0406/0506/0606/0706/0806/09
Action stage
30 ft
Minor stage
35 ft
Moderate stage
40 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08065000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

153 
WGUS44 KFWD 181336
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
836 AM CDT Tue May 18 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  East Fork Trinity River At McKinney affecting Collin County.

  Trinity River Near Long Lake (Oakwood) affecting Freestone, 
  Anderson and Leon Counties.

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Texas...

  Trinity River At Trinidad affecting Navarro and Henderson 
  Counties.

...Forecast flooding changed from Moderate to Major severity and 
increased in duration for the following rivers in Texas...

  Chambers Creek Near Rice affecting Navarro and Ellis Counties.

  Trinity River Near Rosser affecting Kaufman and Ellis Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC085-190745-
/O.NEW.KFWD.FL.W.0054.210519T0939Z-210522T0600Z/
/MCKT2.1.ER.210519T0939Z.210519T1800Z.210521T1800Z.NO/
836 AM CDT Tue May 18 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the East Fork Trinity River At McKinney.
* From late tonight to late Friday night.
* At 7:30 AM CDT Tuesday the stage was 9.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river will then rise above flood stage late tonight 
  to 18.6 feet early tomorrow afternoon. It will fall to 16.1 feet 
  and then begin rising Thursday evening. It will then rise again to 
  16.2 feet Friday morning. It will fall below flood stage Friday 
  evening.
* Impact...At 20.0 feet, Moderate out of bank flooding will occur 
  along the river. Farm and ranch land will flood, along with a few 
  rural roads. Note that the forecast  calls for a crest just below 
  moderate levels.


&&

LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667

$$

TXC001-161-289-190745-
/O.NEW.KFWD.FL.W.0055.210519T1800Z-000000T0000Z/
/LOLT2.2.ER.210519T1800Z.210523T1200Z.000000T0000Z.NO/
836 AM CDT Tue May 18 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Trinity River Near Long Lake (Oakwood).
* From Wednesday afternoon until further notice or until the warning 
  is cancelled.
* At 7:30 AM CDT Tuesday the stage was 30.8 feet.
* Flood stage is 35.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  tomorrow afternoon and continue rising to 44.5 feet Sunday 
  morning. Additional rises are possible thereafter.
* Impact...At 45.0 feet, Major flooding of ranches and farm lands 
  along the river is expected. The Coffield Prison farm and ranch 
  interests will be flooded. Note that the forecast crest is 
  expected just below major flood levels at this time.


&&

LAT...LON 3173 9580 3149 9562 3150 9580 3170 9593

$$

TXC139-349-190745-
/O.EXT.KFWD.FL.W.0049.000000T0000Z-210523T0534Z/
/RCET2.3.ER.210519T0236Z.210520T1200Z.210522T1734Z.NR/
836 AM CDT Tue May 18 2021

...Forecast flooding increased from Moderate to Major severity and 
increased in duration until early Sunday morning...

The Flood Warning continues for
  the Chambers Creek Near Rice.
* Until late Saturday night.
* At 8:00 AM CDT Tuesday the stage was 23.3 feet.
* Flood stage is 24.0 feet.
* Major flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 30.7 feet Thursday morning. It will 
  then fall below flood stage early Saturday afternoon.
* Impact...At 31.0 feet, Major out of bank flooding is expected. 
  Ranch and farm industries will be flooded. Rural roads will be 
  underwater.


&&

LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663

$$

TXC139-257-190745-
/O.EXT.KFWD.FL.W.0050.210519T0632Z-210523T2242Z/
/RSRT2.2.ER.210519T0632Z.210520T1800Z.210523T1042Z.NO/
836 AM CDT Tue May 18 2021

...Forecast flooding increased from Minor to Moderate severity and 
increased in duration until Sunday afternoon...

The Flood Warning continues for
  the Trinity River Near Rosser.
* From late tonight to Sunday afternoon.
* At 7:30 AM CDT Tuesday the stage was 30.3 feet.
* Flood stage is 31.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 37.8 feet early Thursday 
  afternoon. It will then fall below flood stage early Sunday 
  morning.
* Impact...At 38.0 feet, Widespread flooding is possible on farm and 
  ranch lands near the river.


&&

LAT...LON 3249 9645 3236 9639 3236 9652 3247 9657

$$

TXC213-349-190745-
/O.CON.KFWD.FL.W.0037.000000T0000Z-000000T0000Z/
/TDDT2.2.ER.210512T2200Z.210521T1800Z.000000T0000Z.NO/
836 AM CDT Tue May 18 2021

...Forecast flooding increased from Minor to Moderate severity...

The Flood Warning continues for
  the Trinity River At Trinidad.
* Until further notice or until the warning is cancelled.
* At 8:00 AM CDT Tuesday the stage was 37.5 feet.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 45.6 feet 
  early Friday afternoon.
* Impact...At 46.0 feet, Major flooding will occur along the right 
  bank to agricultural fields and cattle ranches. At this time, the 
  forecast crest is expected just below major levels.


&&

LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626

$$

Schroeder
1 follow-up statement
081 
WGUS84 KFWD 181934
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
234 PM CDT Tue May 18 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Trinity River Near Long Lake (Oakwood) affecting Freestone, 
  Anderson and Leon Counties.

...The Flood Warning continues for the following rivers in Texas...

  East Fork Trinity River At McKinney affecting Collin County.

  Trinity River At Dallas affecting Dallas County.

  Trinity River Near Rosser affecting Kaufman and Ellis Counties.

  Trinity River At Trinidad affecting Navarro and Henderson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC001-161-289-182045-
/O.CAN.KFWD.FL.W.0055.210519T1800Z-210518T1934Z/
/LOLT2.2.ER.210519T1800Z.210523T1200Z.000000T0000Z.NO/
234 PM CDT Tue May 18 2021

...The Flood Warning for the Trinity River Near Long Lake (Oakwood) 
has been cancelled...

The Flood Warning is cancelled for
  the Trinity River Near Long Lake (Oakwood).
* At 1:30 PM CDT Tuesday the stage was 30.9 feet.
* Flood stage is 35.0 feet.
* Forecast...The river is expected to rise above flood stage early 
  Friday morning and continue rising to 38.2 feet early Sunday 
  afternoon. Additional rises are possible thereafter.


&&

LAT...LON 3173 9580 3149 9562 3150 9580 3170 9593

$$

TXC113-191345-
/O.EXT.KFWD.FL.W.0040.000000T0000Z-210520T0940Z/
/DALT2.1.ER.210516T1909Z.210517T1930Z.210519T2140Z.NO/
234 PM CDT Tue May 18 2021

...The Flood Warning is now in effect until early Thursday morning...

The Flood Warning continues for
  the Trinity River At Dallas.
* Until late Wednesday night.
* At 2:00 PM CDT Tuesday the stage was 31.0 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will fall below flood stage this evening to 
  29.7 feet and then begin rising late this evening. It will rise 
  above flood stage just after midnight tonight to 31.2 feet late 
  tomorrow morning. It will fall below flood stage again tomorrow 
  afternoon to 26.3 feet and then begin rising again late Thursday 
  morning. It will then rise again to 29.4 feet early Friday 
  afternoon, then fall again and remain below flood stage.
* Impact...At 30.0 feet, Minor lowland flooding will begin. The 
  pasture lands near the river will flood. Trails along the river 
  begin to flood.


&&

LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$

TXC139-257-191345-
/O.EXT.KFWD.FL.W.0050.210519T0448Z-210521T2209Z/
/RSRT2.1.ER.210519T0448Z.210520T1200Z.210521T1009Z.NO/
234 PM CDT Tue May 18 2021

...The Flood Warning is now in effect until Friday afternoon...

The Flood Warning continues for
  the Trinity River Near Rosser.
* From this evening to Friday afternoon.
* At 1:30 PM CDT Tuesday the stage was 30.3 feet.
* Flood stage is 31.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 33.8 feet Thursday morning. It will 
  then fall below flood stage early Friday morning.
* Impact...At 31.0 feet, Minor flooding of farm and ranch land is 
  expected near the river. A few rural roads will be inundated.


&&

LAT...LON 3249 9645 3236 9639 3236 9652 3247 9657

$$

TXC085-191345-
/O.EXT.KFWD.FL.W.0054.210519T1520Z-210520T1400Z/
/MCKT2.1.ER.210519T1520Z.210519T1800Z.210520T0200Z.NO/
234 PM CDT Tue May 18 2021

...The Flood Warning is now in effect until late Thursday morning...

The Flood Warning continues for
  the East Fork Trinity River At McKinney.
* From Wednesday morning to Thursday morning.
* At 1:30 PM CDT Tuesday the stage was 8.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow morning to a crest of 16.4 feet early tomorrow afternoon. 
  It will then fall below flood stage late tomorrow evening.
* Impact...At 16.0 feet, Minor out of bank flooding will begin along 
  the river.


&&

LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667

$$

TXC213-349-191345-
/O.CON.KFWD.FL.W.0037.000000T0000Z-000000T0000Z/
/TDDT2.2.ER.210512T2200Z.210522T1200Z.000000T0000Z.NO/
234 PM CDT Tue May 18 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Trinity River At Trinidad.
* Until further notice or until the warning is cancelled.
* At 2:00 PM CDT Tuesday the stage was 37.9 feet.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 44.7 feet 
  Saturday morning.
* Impact...At 40.0 feet, Moderate flooding will occur along the 
  right bank to agricultural fields and the cattle industry.


&&

LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626

$$

Prater

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 18, 6:03 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 18, 6:03 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
603 AM CDT Tue May 18 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:

PoPs were adjusted through the morning based on latest radar
trends. New vigorous convection has developed across West Texas
over the last few hours and will spread into our western counties
this morning. A few additional showers/storms have developed just
northwest of the Metroplex and these will continue to drift
northeast with time. The environment was pretty worked over from
overnight rainfall, but winds have recovered and instability is
creeping back northward. This trend should continue through the
morning with an uptick in convection expected across the region
through midday into the afternoon. RAP objective analysis
indicates steep mid level lapse rates have once again overspread
North Texas and low level moisture advection is becoming focused
along and west of the I-35 corridor. With persistent lift from the
slow moving upper low to the west, we should see continued
convective development into the afternoon. Some of these storms
could be severe with a large hail or damaging wind threat.

The bigger concern over the next 24 to 36 hours will be the
potential for flash flooding as grounds are already saturated in
many areas and efficient rain production will result in rain rates
of 1-2"/hr through tonight. There remains some uncertainty with
respect to tonight's forecast after today's activity, but the main
ingredients for additional convective development should be in
place. We'll keep PoPs pretty high through the next 24 hours.
Additional rainfall amounts of 2 to 5 inches will be possible
through Thursday.

Dunn

&&

Previous Discussion:
/Rest of Tonight through Wednesday/

An MCS is currently making its way across North Texas tonight
although it has primarily been sub-severe with heavy rainfall and
gusty winds being the main threat. At this hour, it is bearing
down on the Metroplex, extending from near the Red River to Fort
Worth to Comanche. It will continue through the region over the
next several hours with only isolated severe wind gusts expected.
The southern end of the line moving into Central Texas has a
little better instability to work with and we'll continue to
monitor for further intensification.

With our main upper trough still to the west over New Mexico,
airmass recovery should be quick in the wake of this mornings
activity. Dewpoints are already back in the lower 60s off to the
northwest, so after a few hours of a lull in the convection later
this morning, we should see additional development again off to
our west. This activity should spread across North and Central
Texas through the midday and early afternoon hours with an
additional threat for severe weather and flash flooding. Modest
instability and a little stronger shear associated with the upper
trough will support a few instances of large hail and damaging
winds. Backed low level flow in the vicinity of any boundaries
could also enhance the low level shear profile, so a tornado or
two cannot be ruled out through this evening.

Unfortunately, high res model guidance diverges significantly with
respect to additional development Tuesday night into Wednesday and
it will likely be highly dependent upon what happens today. If
today's convection takes longer to materialize or is generally
weaker, then another round or two of showers and thunderstorms
will be possible late Tuesday night into Wednesday. We'll keep
PoPs relatively high to account for this uncertainty, but it still
looks like there will be a significant amount of additional
rainfall over the next 48 hours which will likely lead to
continued flooding problems across the region. This threat
increases east of I-35 through Wednesday.

Dunn

&&

.LONG TERM... /Issued 310 AM CDT Tue May 18 2021/
/Wednesday Night Onward/

Wet and active weather will continue through the long-term period,
along with additional chances for heavy rainfall and flooding
through the end of the work week. Confidence in when and where
storms will occur each day isn't particularly high as models
remain in disagreement. Nonetheless, the best chances of rain will
likely be Wednesday night through Friday evening, with drier
weather possible over the weekend.

There is some indication a mid-level ridge will attempt to build
in from the east this weekend, shunting much of the precipitation
and Gulf moisture to our west. This would result in a drier
forecast late this weekend and early next week, with pleasant,
spring-time weather potentially making its return. However, the
upper-level ridge may remain just far enough east to allow for
the development of a few showers and thunderstorms. Therefore, low
PoPs have been maintained early next week across our west and
along the Red River.

A slight warm up is possible next week as more sunshine is
expected across the area. However, temperatures will likely remain
below average by late May standards. Low temperatures will be in
the 60s, with high temperatures peaking in the low to mid 80s.

Barnes

&&

.AVIATION... /NEW/
/12Z TAFs/

Scattered showers have developed just northwest of the Metroplex
this morning, but more robust convection is still out over West
Texas. We'll see a gradual uptick in showers/thunderstorms later
this morning through early afternoon. VFR cigs have generally
prevailed overnight, and we'll continue this trend today with
TEMPO MVFR cigs in heavier convection. Activity should decrease
later this afternoon with additional showers/storms expected
tonight. Exact timing of TS will be difficult over the next 24
hours but for now we'll keep the 17-21Z TEMPO this afternoon and
keep VCTS overnight from 6Z onward.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    79  66  78  66  76 / 100  80  70  60  70
Waco                81  68  78  66  76 / 100  80  80  70  70
Paris               78  65  75  65  76 /  90  80  90  70  80
Denton              76  64  77  66  76 / 100  80  70  60  60
McKinney            77  65  76  65  77 / 100  90  80  70  70
Dallas              81  68  78  66  76 / 100  80  80  70  70
Terrell             80  65  77  65  77 / 100  80  80  70  80
Corsicana           81  67  78  65  76 / 100  80  90  70  80
Temple              81  66  77  65  75 / 100  80  80  60  60
Mineral Wells       77  64  78  64  75 /  90  60  60  40  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday morning for TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, May 18, 3:10 AM CDT, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
310 AM CDT Tue May 18 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190815-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
310 AM CDT Tue May 18 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Widespread thunderstorms are expected today, some of which could be
severe. Additionally, heavy rainfall will likely result in flash
flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorm chances will continue through the weekend. Additional
rounds of heavy rainfall may cause further flooding issues and
significant rises on area rivers through late this week. Additionally,
a few strong to severe thunderstorms may be possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 18, 7:59 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
759 AM CDT Tue May 18 2021

TXZ103-118-181330-
Denton TX-Tarrant TX-
759 AM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DENTON AND NORTHERN
TARRANT COUNTIES UNTIL 830 AM CDT...

At 759 AM CDT, Doppler radar was tracking a strong thunderstorm over
Haltom City, moving north at 20 mph.

Penny size hail will be possible with this storm.

 Locations impacted include...
Fort Worth, Flower Mound, Bedford, Grapevine, Haltom City, Keller,
Hurst, Southlake, Watauga, Colleyville, Saginaw, Trophy Club,
Richland Hills, Sansom Park, Lake Worth, Eagle Mountain, North
Richland Hills, Roanoke, Pecan Acres and Justin.

LAT...LON 3305 9709 3275 9720 3282 9748 3299 9744
      3299 9740 3309 9740
TIME...MOT...LOC 1259Z 188DEG 17KT 3284 9730

92

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 9:23 PM CDTSpecial Weather StatementFWDStephens, Young37 min
May 17, 10:01 PM CDTSpecial Weather StatementFWDStephens29 min
May 17, 10:21 PM CDTSpecial Weather StatementFWDEastland24 min
May 17, 10:44 PM CDTSpecial Weather StatementFWDEastland31 min
May 17, 11:13 PM CDTSpecial Weather StatementFWDErath32 min
May 18, 7:57 AM CDTAreal Flood AdvisoryFWDTarrant3 hr
May 18, 7:59 AM CDTSpecial Weather StatementFWDTarrant31 min
May 18, 8:25 AM CDTAreal Flood AdvisoryFWDPalo Pinto, Parker7 hr
May 18, 8:25 AM CDTRiver Flood WarningFWDLimestone24 hr
May 18, 8:25 AM CDTRiver Flood WarningFWDLeon, Robertson4 days
May 18, 8:36 AM CDTRiver Flood WarningFWDCollin4 days
May 18, 8:59 AM CDTSpecial Weather StatementFWDWise31 min
May 18, 2:06 PM CDTSpecial Weather StatementFWDDelta, Hopkins24 min
May 18, 2:37 PM CDTSpecial Weather StatementFWDDelta23 min
May 18, 2:38 PM CDTRiver Flood WarningFWDMilam4 days
May 18, 2:38 PM CDTRiver Flood WarningFWDMilam5 days
May 18, 2:44 PM CDTSpecial Weather StatementFWDFreestone31 min
May 18, 3:49 PM CDTAreal Flood AdvisoryFWDHenderson116 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.